Reliable Computing

, Volume 3, Issue 2, pp 103–135 | Cite as

Algebraic Approach in the "Outer Problem" for Interval Linear Equations

  • Sergey P. Shary
Article

Abstract

The subject of our work is the classical "outer" problem for the interval linear algebraic System Ax = b with the square interval matrix A: find "outer" coordinate-wise estimates of the united solution set Σ formed by all solutions to the point systems Ax = b with A ∈ A and b ∈ b. The purpose of this work is to advance a new algebraic approach to the formulated problem, in which it reduces to solving one noninterval (point) equation in the Euclidean space of double dimension. We construct a specialized algorithm (subdifferential Newton method) that implements the new approach, then present results of the numerical tests with it. These results demonstrate that the proposed algebraic approach combines unique computational efficiency with high quality enclosures of the solution set.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alefeld, G. and Herzberger, J.: Introduction to Interval Computations. Academic Press, New York, 1983.Google Scholar
  2. 2.
    Apostolatos, N. and Kulisch, U.: Grundzüge einer Intervallrechnung für Matrizen und einige Anwendungen, Electron. Rechenanl. 10 (1968), pp. 73–83.Google Scholar
  3. 3.
    Aubin, J.-P.: L'analyse Non Lineáire et ses Motivations Economiques, Masson, Paris, 1984.Google Scholar
  4. 4.
    Birkhoff, G.: Lattice Theory, American Mathematical Society, Providence, R.I., 1967.Google Scholar
  5. 5.
    Clifford, A. H. and Preston, G. B.: The Algebraic Theory of Semigroups, American Mathematical Society, Providence, 1964.Google Scholar
  6. 6.
    Dem'yanov, V. F. and Malozemov, V. N.: Introduction to Minimax. John Wiley & Sons, New York, 1974.Google Scholar
  7. 7.
    Gardeñes, E. and Trepat, A.: Fundamentals of SIGLA, an Interval Computing System over the Completed Set of Intervals, Computing 24 (1980), pp. 161–179.Google Scholar
  8. 8.
    Hansen, E.: Bounding the Solution of Interval Linear Equations, SIAM J. Numer. Anal. 29 (1992), pp. 1493–1503.Google Scholar
  9. 9.
    Kaucher, E.: Algebraische Erweiterungen der Intervallrechnung unter Erhaltung Ordnungs-und Verbandsstrukturen. Computing Suppl. 1 (1977), pp. 65–79.Google Scholar
  10. 10.
    Kaucher, E.: Interval Analysis in the Extended Interval Space IHR, Computing Suppl. 2 (1980), pp. 33–49.Google Scholar
  11. 11.
    Kreinovich, V., Lakeyev, A., and Rohn, J.: Computational Complexity of Interval Algebraic Problems: Some Are Feasible and Some Are Computationally Intractable—A Survey, in: Alefeld, G., Frommer, A., and Lang, B. (eds), Scientific Computing and Validated Numerics, Akademie Verlag, Berlin, 1996, pp. 293–306.Google Scholar
  12. 12.
    Lyashko, M. A.: On the Speed of Convergence of the Total Step Iteration Method for Interval SLAE, Balashov State Pedagogical Institute, Balashov, 1996, deposited in VINITI, No. 430-B96.Google Scholar
  13. 13.
    Mayer, O.: Algebraische und metrische Strukturen in der Inter vallrechnung und einige Anwendungen, Computing 5 (1970), pp. 144–162.Google Scholar
  14. 14.
    Neumaier, A.: Interval Methods for Systems of Equations, Cambridge University Press, Cambridge, 1990.Google Scholar
  15. 15.
    Nickel, K.: Die Auflösbarkeit linearer Keisseheiben-und Intervall-Gleichungssystemen, Linear Algebra Appl. 44 (1982), pp. 19–40.Google Scholar
  16. 16.
    Ning, S. and Kearfou, R. B.: A Comparison of Some Methods for Solving Linear Interval Equations, SIAM J. Numer. Anal. 34 (1997), to appear.Google Scholar
  17. 17.
    Ortega, J. M. and Rheinboldt, W. C.: Iterative Solutions of Nonlinear Equations in Several Variables. Academic Press, New York, 1970.Google Scholar
  18. 18.
    Ratschek, H. and Sauer, W.: Linear Interval Equations, Computing 28 (1982), pp. 105–115.Google Scholar
  19. 19.
    Rockafellar, R. T.: Convex Analysis, Princeton University Press, Princeton, 1970.Google Scholar
  20. 20.
    Rohn, J.: Cheap and Tight Bounds: The Recent Results by E. Hansen Can Be Made More Efficient, Interval Computations 4 (1993), pp. 13–21.Google Scholar
  21. 21.
    Shary, S. P.: On One Interval Problem of Linear Algebra, in: Informacionno-operativnyi material, Preprint 2 (1987), Computer Center of Siberian Department of the USSR Academy of Sciences, Krasnoyarsk, pp. 45–46 (in Russian).Google Scholar
  22. 22.
    Shary, S. P.: On Optimal Solution of Interval Linear Equations, SIAM J. Numer. Anal. 32 (1995), pp. 610–630.Google Scholar
  23. 23.
    Shary, S. P.: Algebraic Approach to the Interval Linear Static Identification, Tolerance and Control Problems, or One More Application of Kaucher Arithmetic, Reliable Computing 2(1) (1996), pp. 3–33.Google Scholar
  24. 24.
    Shary, S. P.: Algebraic Solutions to Interval Linear Equations and Their Applications, in: Alefeld, G. and Herzberger, J. (eds), Numerical Methods and Error Bounds, Akademie Verlag, Berlin, 1996, pp. 224–233.Google Scholar
  25. 25.
    Shary, S. P.: A New Approach to the Analysis of Static Systems under Interval Uncertainty, in: Alefeld, G., Frommer, A., and Lang, B. (eds), Scientific Computing and Validated Numerics, Akademie Verlag, Berlin, 1996, pp. 118–132.Google Scholar
  26. 26.
    Shokin, Yu. I.: On Interval Problems, Interval Algorithms and Their Computational Complexity, in: Alefeld, G., Frommer, A., and Lang, B. (eds), Scientific Computing and Validated Numerics, Akademie Verlag, Berlin, 1996, pp. 314–328.Google Scholar

Copyright information

© Kluwer Academic Publishers 1997

Authors and Affiliations

  • Sergey P. Shary
    • 1
  1. 1.Institute of Computational TechnologiesNovosibirskRussia

Personalised recommendations